Oklahoma, 2006

Damaging Wind in Oklahoma, June 4, 2006

June 4, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 1:27 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 4, 1:27 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
227 AM CDT SUN JUN 4 2006

.DISCUSSION...
AS LEVELS AROUND 850 MB REMAIN VERY MOIST THE NEXT SEVERAL DAYS
ACROSS THE SOUTHERN AND CENTRAL PLAINS, A CHANCE FOR SHOWERS AND
THUNDERSTORMS EXIST BOTH TONIGHT AND MONDAY NIGHT IN NORTHERN
OKLAHOMA. BOTH NIGHTS A LOW LEVEL JET IS EXPECTED ACROSS THE PAN
HANDLES OR THE WESTERN PART OF OK RANGING INTO KS AND NE.
THUNDERSTORMS THAT FORM ON THE NOSE OF THE JET OR IN A REGION OF
WEAK LIFT WITH MINOR WAVES AROUND THE UPPER RIDGE WOULD MOVE SOUTH
INTO OK OVERNIGHT. WEAK BOUNDARY LAYER UPSLOPE WILL ALSO BE
PRESENT ACROSS EASTERN CO, FURTHER HELPING TO INITIATE
THUNDERSTORMS THAT ALL WOULD MOVE SOUTH IN THE PREVAILING NORTH
FLOW ACROSS THE SOUTHERN PLAINS. THE UPPER RIDGE IS EXPECTED TO
MOVE A LITTLE FARTHER EAST, DIMINISHING CHANCES FOR NIGHTTIME RAIN
FROM MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  89  66  92  68 /  20  20  20  20
HOBART OK         94  67  96  68 /  10  10  10  10
WICHITA FALLS TX  94  68  96  69 /  10  10  10  10
GAGE OK           93  64  93  67 /  10  10  10  10
PONCA CITY OK     88  65  90  68 /  40  20  20  20
DURANT OK         92  67  90  69 /  10  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 3, 11:55 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SUN JUN 4 2006

OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1255 AM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWEST AND WEST
CENTRAL OKLAHOMA EARLY THIS MORNING. THESE STORMS MAY PRODUCE WINDS
ON THE ORDER OF 40 TO 50 MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP
OVER KANSAS TOWARD AND AFTER MIDNIGHT...AND MAY MOVE INTO
NORTH-CENTRAL PORTIONS OF OKLAHOMA TOWARD SUNRISE SUNDAY MORNING.
ALTHOUGH GUSTY WINDS WILL BE ALSO BE POSSIBLE WITH THIS
ACTIVITY...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY BE CONTINUING SUNDAY
MORNING AND INTO THE AFTERNOON ACROSS PORTIONS OF NORTHERN AND
EASTERN OKLAHOMA...MAINLY TO THE NORTH AND EAST OF THE OKLAHOMA CITY
METROPOLITAN AREA.  WITH NORTHWESTERLY UPPER LEVEL WINDS CONTINUING
OVER THE AREA...THERE WILL BE A CHANCE OF LATE NIGHT THUNDERSTORMS
AGAIN SUNDAY NIGHT INTO MONDAY MORNING AND MONDAY NIGHT INTO TUESDAY
MORNING ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. OTHERWISE
THE CHANCE OF THUNDERSTORMS REMAINS LOW THROUGH THE REMAINDER OF THE
WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

In the hours before

Special weather statement, Jun 3, 9:03 PM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SAT JUN 3 2006

OKZ004-009-010-040330-
HARPER OK-WOODWARD OK-ELLIS OK-
1003 PM CDT SAT JUN 3 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND WOODWARD
COUNTIES.

A GUSTY FRONT AHEAD OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM 5 MILES WEST OF FORT SUPPLY TO 12 MILES WEST OF SHATTUCK AT
1003 PM CDT...MOVING SOUTHEAST AT 30 MPH. NORTHERLY WIND GUSTS OF 35
TO 45 MPH CAN BE EXPECTED WITH THIS GUST FRONT...ESPECIALLY OVER
WESTERN PORTIONS OF ELLIS COUNTY NEAR AND WEST OF GAGE AND SHATTUCK.
THE THUNDERSTORMS WILL BE MAINLY CONFINED TO THE TEXAS
PANHANDLE...BUT WILL LIKELY AFFECT EXTREME WESTERN PORTIONS OF
HARPER AND ELLIS COUNTIES.
Special weather statement, Jun 3, 10:45 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT JUN 3 2006

OKZ004-009-040515-
HARPER OK-ELLIS OK-
1145 PM CDT SAT JUN 3 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

WEAKENING THUNDERSTORMS IN THE PANHANDLES AND PARTS OF NORTHWEST
OKLAHOMA COULD CAUSE WINDS TO GUST FROM 35 TO 45 MPH ACROSS PARTS OF
HARPER AND ELLIS COUNTIES... WITH THE STRONGEST WINDS EXPECTED NEAR
THE OKLAHOMA TEXAS BORDER.

MAXWELL
Special weather statement, Jun 4, 12:15 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
115 AM CDT SUN JUN 4 2006

OKZ004-009-010-014-040645-
HARPER OK-WOODWARD OK-ELLIS OK-ROGER MILLS OK-
115 AM CDT SUN JUN 4 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...ROGER MILLS
AND WOODWARD COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED IN THE NORTHEAST TEXAS PANHANDLE
AT 115 AM THIS MORNING. ALTHOUGH THE STRONGEST STORMS WILL REMAIN IN
TEXAS THROUGH 2 AM... STRONG WINDS ASSOCIATED WITH THIS AREA OF
THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWEST AND WEST CENTRAL
OKLAHOMA. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE AT TIMES.

The radar

The Vance AFB radar (KVNX), 175 km away, was scanning. The volume nearest the first event began at 08:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
June 4, 2:55 AM CST
Where
Ellis County, 8 mi WSW of Arnett
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.083, -99.900

Wind gust was measured by the Oklahoma mesonet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515135.